MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER WITH SHERLOCK TIP LOCATION SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER WITH SHERLOCK TIP LOCATION SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recx2141 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the guide wire broke during insertion of a picc.It was stated angio had to "fish out" the broken end.It was reported the placer could not get the wire to go down svc.It had coiled back on itself.Sent to invasive radiology to fix.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a stylet break is confirmed but the exact cause remains unknown.One 50cm guidewire and one tls stylet t lock assembly were returned for investigation.The distal 11 cm of the stylet was observed to be coiled and kinked.Dried, red use residue was present throughout the stylet.No apparent kinks or damage was observed on the guidewire.Microscopic observation of the distal end of the stylet revealed a complete break in the tubing.The distal break site was compressed likely due to kinking.The tubing was cut proximal to the distal end.The wall thickness of the polyimide tubing was measured and found to be within specification.Based on the condition of the returned sample, possible contributing factors include advancement against resistance and patient anatomy.The event description indicates that a difficult advancement was experienced which likely contributed to the reported event.Since evidence of a complete break was observed on the tls stylet, the complaint is confirmed.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of recx2141 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER WITH SHERLOCK TIP LOCATION SYSTEM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9173527
Report Number3006260740-2019-02971
Device Sequence Number2413624
Product Code LJS
UDI-Device Identifier00801741035685
UDI-Public(01)00801741035685
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9275108
Device Lot NumberRECX2141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Event Location Hospital
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;